# SDR IXXA0300048O

- Difficulty date: July 14, 2003
- Submitted: July 17, 2003
- Operation: Air carrier
- Aircraft: N31CX
- Make and model: Doug DC-8-62
- Aircraft serial: 45911318
- Aircraft time: 76,461 hours, 29,757 cycles
- System (JASC): 3422 · Directional Gyro and Indicating System
- Part: Gyro
- Condition: Failed
- Location: Cockpit
- Part time: 76,460 hours, 29,757 cycles
- Stage of operation: CL
- How discovered: O
- Nature of condition: O
- Precautionary procedure: A

## Discrepancy

AFTER TAKEOFF FROM WSAP NR 1 COMPASS PRECESSING 8-10 DEGREES IN APPROX. 1 1/2 MINUTES. CREW RETURNED TO WSAP AND LANDED WITHOUT INCIDENT. AN INSPECTION IS ON GOING. WILL PROVIDE MORE INFORMATION AS IS BECOMES AVAILABLE. MAINTENANCE REMOVED AND REPLACED NR 1 DIRECTIONAL AND VERTICAL GYRO PER ALL APPLICABLE MANUALS. OPERATIONAL AND LEAK CHECK GOOD. AIRCRAFT WAS RETURNED TO SERVICE.
